W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® THORACOABDOMINAL BRANCH ENDOPROSTHESIS; ENDOVASCULAR SYSTEM FOR TREATMENT OF THORACOABDOMINAL AND PARARENAL AORTIC LESIO
Back to Search Results |
| Catalog Number |
ATAA43720160A |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Hemorrhagic Stroke (4417)
| Date of Event |
03/21/2026
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 cfr part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
The following was reported: on (b)(6) 2026, the patient underwent emergent endovascular treatment of a contained ruptured aneurysm at the abdominal aorta using a gore® excluder® thoracoabdominal branch endoprosthesis (tambe) device system.The procedure was a technical success, and the patient tolerated the procedure.Reportedly, a spinal drain was placed just prior to the tambe procedure and there were difficulties with the placement.It was reported post procedure (dates are unknown) that the patient had a subdural hematoma of the spinal cord secondary to the spinal drain with spinal cord ischemia.The patient then suffered a stroke.The patient had begun to show signs of recovery but then suffered from aspiration of fluid and subsequent intubation.At this time, the patient then had a hemorrhagic stroke and was placed on comfort care and then expired.
Event or Problem Description
On (b)(6) 2026, the patient underwent emergent endovascular treatment of a contained ruptured aneurysm at the abdominal aorta using a gore® excluder® thoracoabdominal branch endoprosthesis (tambe) device system.The procedure was a technical success, and the patient tolerated the procedure.Reportedly, a spinal drain was placed just prior to the tambe procedure and there were difficulties with the placement.It was reported post procedure march 10, 2026, that the patient had a subdural hematoma of the spinal cord secondary to the spinal drain with spinal cord ischemia.This was noted post-op when anesthesia opened the drain to initiate draining.On march 10, 2026, the patient presented with bilateral lower extremity weakness upon arrival at the icu at 2300.The patient exhibited signs of stroke and upon extubation the patient was aphasic at 0000.On (b)(6) 2026, subdural hematoma of spine confirmed by mri.Ischemic stroke was noted also.On (b)(6) 2026, later in the day, the patient had begun to show signs of recovery.Improvement of upper extremity weakness and began to speak some words.On (b)(6) 2026, the patient suffered from aspiration of fluid and subsequent intubation.At this time, the patient then had a hemorrhagic stroke and was placed on comfort care.(b)(6)2026, the mri showed evidence of embolic stroke.Date of death was (b)(6) 2026.The physician is not attributing the death to the tambe device or procedure.
Additional Manufacturer Narrative
Addition section a4 addition section b.